Alert archive / Illinois / Special Weather Statements in 2020
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 27, 2020, 1:21 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 27, 2020, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Crawford County, IL, Edgar County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
013
WWUS83 KILX 271821
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
121 PM CDT Sat Jun 27 2020
ILZ046-057-063-067-068-271900-
Jasper-Vermilion-Clark-Edgar-Crawford-
121 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EDGAR...EASTERN
JASPER...CLARK AND SOUTHEASTERN VERMILION COUNTIES UNTIL 200 PM
CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belgium to 7 miles west of Annapolis. Movement
was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Danville, Paris, Robinson, Marshall, Georgetown, Westville, Casey,
Tilton, Catlin, Oakwood, Oblong, Palestine, Chrisman, Martinsville,
Ridge Farm, Sidell, Hutsonville, Belgium, Hume and Flat Rock.
This includes the following highways...
Interstate 70 between mile markers 130 and 154.
Interstate 74 between mile markers 206 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3886 8755 3886 8807 4027 8776 4027 8753
3936 8753 3931 8762 3930 8760 3922 8757
3914 8766 3906 8757 3899 8758 3896 8751
3890 8752
TIME...MOT...LOC 1821Z 266DEG 21KT 4006 8763 3912 8795
$$
SBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 12:13 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 27, 12:13 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1213 PM CDT Sat Jun 27 2020 .SYNOPSIS... Issued at 339 AM CDT Sat Jun 27 2020 A warm and humid weekend is expected across central Illinois with scattered thunderstorms both today and Sunday. && .UPDATE... Issued at 955 AM CDT Sat Jun 27 2020 Scattered thunderstorms or clusters of storms have redeveloped across portions of central Illinois this morning. Main focus seems to be associated with warm advection atop trailing outflow from complex of storms over Indiana. Storms across the Illinois River Valley appear elevated and have been backbuilding some with an attendant heavy rain threat but overall low severe threat. Across east central Illinois west towards Springfield, will have to keep a closer eye on overall storm strength as boundary layer destabilization occurs over the next few hours. Deep layer shear remains weak and any severe threat would likely be a localized pulse wind threat. && .SHORT TERM...(Today and tonight) ISSUED AT 339 AM CDT Sat Jun 27 2020 A large cluster of thunderstorms that impacted northern Illinois last evening has now pushed well to the east into western New York/Pennsylvania...while another even larger storm complex has formed in conjunction with a 40kt 850mb jet streak over northern Kansas. In between these two features, a lingering outflow boundary from the northern Illinois convection is triggering isolated thunder across the northern half of the KILX CWA early this morning. The Kansas complex will gradually shift E/SE into the Ozarks and weaken as the nocturnal low-level jet decreases after sunrise. Widely scattered showers/storms will continue to develop further east across central Illinois, with CAMs suggesting an increase in areal coverage along/east of I-57 this afternoon. Have therefore hit PoPs hardest across the E/SE, with only chance PoPs further west. Due to cloud cover and scattered precip, high temperatures will be cooler than yesterday...with most locations topping out in the lower to middle 80s. An MCV from the Kansas storm complex will bring another increase in storm coverage to mainly the southern half of the CWA this evening. Have therefore gone with likely PoPs along/south of a Rushville to Paris line. While an isolated damaging wind gust cannot be ruled out this afternoon/evening, modest instability and weak wind shear will mitigate any widespread severe weather threat. .LONG TERM...(Sunday through Friday) ISSUED AT 339 AM CDT Sat Jun 27 2020 Unsettled weather will prevail through much of the extended as a frontal boundary wavers across the region for the next several days. 00z Jun 27 models suggest the front may temporarily lift north of central Illinois on Monday...which would provide a break in the rain chances at that time. Have generally maintained 40-50 PoPs for both Sunday and Monday, but these may need to be lowered further for Monday if trends persist. After that, an approaching short-wave trough will bring enhanced rain chances Tuesday into Wednesday...before things try to dry out by the end of the week. Warm and humid conditions will prevail through the period...with daily highs in the upper 80s and lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1209 PM CDT Sat Jun 27 2020 A bit of a tricky forecast on tap this afternoon and evening. Clusters of storms are ongoing from near SPI to CMI this afternoon and will likely continue over the next few hours before shifting east of the terminals. Additional storms could redevelop this afternoon associated with a wave over NE MO this hour, though confidence is low. If additional storms do develop, they may be focused further south towards the I-70 corridor. Winds will be out of the west to southwest outside the influence of storms today, then will become variable late tonight into Sunday or light south to southeast. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 27, 11:21 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Lincoln IL 1121 AM CDT Sat Jun 27 2020 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1121 AM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected today and tonight. A few strong to severe storms will be possible, with damaging winds being the main concern. Locally heavy rain and flash flooding are also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Occasional thunderstorms, with the potential for localized heavy rainfall, will be possible each day. The probability for widespread severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from noon to 8 pm today. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Baker
In the hours before
Special weather statement, Jun 27, 10:51 AM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Lincoln IL 1051 AM CDT Sat Jun 27 2020 ILZ051>053-271645- Sangamon-Macon-Christian- 1051 AM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN...EAST CENTRAL SANGAMON AND SOUTHWESTERN MACON COUNTIES UNTIL 1145 AM CDT... At 1050 AM CDT, Doppler radar was tracking a strong thunderstorm near Edinburg, or 13 miles east of Springfield, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield, Rochester, Harristown, Blue Mound, Edinburg, Stonington, Illiopolis, Niantic, Mechanicsburg, Mount Auburn, Buffalo, Berry, Sangchris Lake State Park and Roby. This includes the following highways... Interstate 55 between mile markers 94 and 97. Interstate 72 between mile markers 100 and 104, and between mile markers 113 and 132. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3961 8950 3979 8965 3992 8911 3966 8902 TIME...MOT...LOC 1550Z 253DEG 15KT 3972 8941 SB
Special weather statement, Jun 27, 11:40 AM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Lincoln IL 1140 AM CDT Sat Jun 27 2020 ILZ042-043-051-053-271730- Logan-Sangamon-Macon-De Witt- 1140 AM CDT Sat Jun 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHEASTERN SANGAMON...SOUTHWESTERN DE WITT AND NORTHERN MACON COUNTIES UNTIL 1230 PM CDT... At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm south of Mount Pulaski, or 20 miles south of Lincoln, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Forsyth, Maroa, Mount Pulaski, Warrensburg, Illiopolis, Oreana, Latham, Cornland, Buffalo and Rowell. This includes Interstate 72 between mile markers 114 and 119. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3982 8941 3992 8948 4013 8897 3994 8884 TIME...MOT...LOC 1639Z 240DEG 25KT 3993 8928 SB
Special weather statement, Jun 27, 12:10 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1210 PM CDT Sat Jun 27 2020
ILZ044-053-271800-
Macon-Piatt-
1210 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...SOUTHERN
PIATT...SOUTHEASTERN DE WITT AND NORTHERN MACON COUNTIES UNTIL 100 PM
CDT...
At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Decatur, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Decatur, Forsyth, Bement, Cerro Gordo, Long Creek, Warrensburg,
Argenta, Oreana, Oakley, Cisco, Milmine and Decatur Airport.
This includes Interstate 72 between mile markers 136 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3989 8848 3980 8889 3992 8915 3994 8915
4006 8884 4006 8875 4009 8874 4010 8873
4010 8870
TIME...MOT...LOC 1710Z 242DEG 18KT 3989 8893
SBSpecial weather statement, Jun 27, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
121 PM CDT Sat Jun 27 2020
ILZ046-057-063-067-068-271900-
Jasper-Vermilion-Clark-Edgar-Crawford-
121 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...EDGAR...EASTERN
JASPER...CLARK AND SOUTHEASTERN VERMILION COUNTIES UNTIL 200 PM
CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belgium to 7 miles west of Annapolis. Movement
was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Danville, Paris, Robinson, Marshall, Georgetown, Westville, Casey,
Tilton, Catlin, Oakwood, Oblong, Palestine, Chrisman, Martinsville,
Ridge Farm, Sidell, Hutsonville, Belgium, Hume and Flat Rock.
This includes the following highways...
Interstate 70 between mile markers 130 and 154.
Interstate 74 between mile markers 206 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3886 8755 3886 8807 4027 8776 4027 8753
3936 8753 3931 8762 3930 8760 3922 8757
3914 8766 3906 8757 3899 8758 3896 8751
3890 8752
TIME...MOT...LOC 1821Z 266DEG 21KT 4006 8763 3912 8795
SBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:32 PM CDT | Special Weather Statement | ILX | Marshall | 13 min |
| Jun 26, 8:39 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 21 min |
| Jun 27, 4:50 AM CDT | Special Weather Statement | ILX | McLean | 25 min |
| Jun 27, 6:17 AM CDT | Special Weather Statement | ILX | Champaign | 28 min |
| Jun 27, 6:19 AM CDT | Special Weather Statement | ILX | Vermilion | 26 min |
| Jun 27, 10:51 AM CDT | Special Weather Statement | ILX | Christian | 54 min |
| Jun 27, 11:40 AM CDT | Special Weather Statement | ILX | Macon | 50 min |
| Jun 27, 12:10 PM CDT | Special Weather Statement | ILX | Macon | 50 min |
Nearby
Special Weather Statements in Illinois, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.